Alert archive / North Carolina / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 45, NWS Newport/Morehead City, NC

June 19, 2014Beaufort County, Martin County, Pitt County, North Carolina

NWS Newport/Morehead City, NC issued this severe thunderstorm warning at Jun 19, 2014, 8:33 PM EDT for Beaufort County, Martin County, Pitt County, North Carolina. It was in force for 27 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 19, 2014, 8:33 PM EDT (00:33 UTC)
Expired
Jun 19, 2014, 9:00 PM EDT
In force
27 min
Issued by
NWS Newport/Morehead City, NC
Area
Storm-based polygon

Counties Beaufort County, NC, Martin County, NC, Pitt County, NC

The radar

The Norfolk radar (KAKQ), 123 km from the middle of the area, began a volume at 00:34 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 19, 8:44 PM EDTHAIL 0.88Robersonville, NCSPOTTER IN ROBERSONVILLE REPORTED NICKEL HAIL AND WIND GUSTS TO 50 MPH.
Jun 19, 8:45 PM EDTHAIL 0.88Robersonville, NCWAKEFIELD WFO RELAYED SPOTTER REPORT OF DIME TO NICKEL SIZE HAIL WITH SMALL LIMBS DOWN IN ROBERSONVILLE.
Jun 19, 8:50 PM EDTHAIL 11 Ne Robersonville, NCROBERSON FARMS OBSERVED QUARTER SIZE HAIL JUST NORTHEAST OF ROBERSONVILLE.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 17 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Newport, NC (KMHX), launched 00:00Z, 0.6 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Newport, NC at 00:00Z on 2014-06-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 748 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Newport, NC at 00:00Z on 2014-06-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 58 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
748 J/kg
Mixed-layer CIN
-191 J/kg
Mixed-layer LCL
1536 m above ground
0-6 km bulk shear
11 kt
0-1 km storm-relative helicity
58 m²/s²
0-3 km storm-relative helicity
116 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

057 
WUUS52 KMHX 200033
SVRMHX
NCC013-117-147-200100-
/O.NEW.KMHX.SV.W.0045.140620T0033Z-140620T0100Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
833 PM EDT THU JUN 19 2014

THE NATIONAL WEATHER SERVICE IN NEWPORT HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN PITT COUNTY IN EASTERN NORTH CAROLINA
  NORTHWESTERN BEAUFORT COUNTY IN EASTERN NORTH CAROLINA
  MARTIN COUNTY IN EASTERN NORTH CAROLINA

* UNTIL 900 PM EDT

* AT 830 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A 
SEVERE THUNDERSTORM OVER ROBERSONVILLE...MOVING EAST AT 25 MPH. 
QUARTER SIZED HAIL AND WINDS   IN EXCESS OF 58 MPH LIKELY WITH THIS 
STORM.

* LOCATIONS IMPACTED INCLUDE...
  EVERETTS...
  BEARGRASS...
  WILLIAMSTON...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

LARGE HAIL WILL DAMAGE VEHICLES...WINDOWS AND SOME ROOFS. SEVERE
WINDS WILL BLOW DOWN TREES...POWER LINES...AND CAN DAMAGE MOBILE
HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE UNTIL
THE STORM HAS PASSED. STAY AWAY FROM WINDOWS.

PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING...1...8 0 0...8 8 9...6 8 8 9.... WHEN YOU CAN DO SO SAFELY

&&

LAT...LON 3601 7731 3598 7719 3593 7719 3594 7703
      3593 7702 3586 7703 3587 7699 3590 7692
      3586 7689 3581 7688 3585 7684 3589 7683
      3588 7679 3563 7696 3582 7740 3583 7739
      3583 7735 3592 7735
TIME...MOT...LOC 0034Z 290DEG 22KT 3583 7722

$$

2
1 follow-up statement
115 
WWUS52 KMHX 200049
SVSMHX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
849 PM EDT THU JUN 19 2014

NCC013-117-147-200100-
/O.CON.KMHX.SV.W.0045.000000T0000Z-140620T0100Z/
PITT NC-BEAUFORT NC-MARTIN NC-
849 PM EDT THU JUN 19 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 900 PM EDT
FOR MARTIN...NORTHWESTERN BEAUFORT AND NORTHEASTERN PITT COUNTIES...

AT 845 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM.  THIS STORM WAS LOCATED NEAR
EVERETTS...OR NEAR WILLIAMSTON...MOVING EAST AT 25 MPH.

HAZARDS IN THE WARNING INCLUDE...
QUARTER SIZED HAIL.
DAMAGING WINDS IN EXCESS OF 58 MPH.

LOCATIONS IN THE PATH OF THE STORM INCLUDE... SMITHWICK...JAMESVILLE
AND DARDENS.

THIS STORM IS PRODUCING LARGE HAIL CAPABLE OF BREAKING WINDOWS...
DAMAGING ROOFS AND DENTING VEHICLES. STAY INSIDE AWAY FROM WINDOWS
UNTIL THE STORM HAS PASSED.

WHEN IT IS SAFE TO DO SO...PLEASE CALL IN YOUR REPORTS OF PENNY OR
LARGER SIZED HAIL...AS WELL AS WIND DAMAGE...INCLUDING TREES OR LARGE
LIMBS DOWNED BY CALLING THE NATIONAL WEATHER SERVICE TOLL FREE AT...
1...8 0 0...8 8 9...6 8 8 9.

LAT...LON 3580 7735 3593 7719 3594 7703 3593 7702
      3586 7703 3587 7699 3590 7692 3586 7689
      3581 7688 3585 7684 3589 7683 3588 7679
      3563 7696
TIME...MOT...LOC 0049Z 290DEG 22KT 3580 7711

$$

2

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Newport/Morehead City, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 19, 7:15 PM EDT, 1 hour 18 minutes earlier.

Area forecast discussion, Jun 19, 7:15 PM EDT, 1 hour 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
715 PM EDT THU JUN 19 2014

.SYNOPSIS...
A BACKDOOR COLD FRONT WILL MOVE INTO THE REGION TONIGHT. THE
FRONT WILL REMAIN STATIONARY OVER THE SOUTHERN PORTION OF THE AREA
THROUGH FRIDAY AND SATURDAY WHILE A LOW PRESSURE AREA FORMS ALONG
IT. THE LOW WILL MOVE OFF THE NORTH CAROLINA COAST ON SUNDAY. WEAK
HIGH PRESSURE WILL RIDGE INTO THE AREA EARLY NEXT WEEK.

&&

.NEAR TERM /UNTIL 6 AM FRIDAY MORNING/...
AS OF 700 PM THU...MADE MINOR TWEAKS TO POP FORECAST BASED ON
EXISTING RADAR COVERAGE ACROSS THE CWA AND TO OUR WEST. KEPT POPS
IN LOW CHANCE RANGE THE NEXT COUPLE OF HOURS BUT STILL INCREASE TO
50 ACROSS MUCH OF THE NORTH AND WESTERN CWA. A MINOR SEVERE
WEATHER THREAT WILL CONTINUE THIS EVENING.

PREVIOUS DISCUSSION...VERY WARM/MOIST LOW LEVELS WITH HIGHS IN
THE MIDDLE 90SF AND DEWPOINTS AROUND 70F ARE TOPPED BY 500 MB
TEMPS AROUND -10C YIELDING VERY UNSTABLE LI'S OF -7 TO -10C. THE
HOT/MOIST AIR AND COOLER AIR ALOFT IS HELPING TO PRODUCE
SIGNIFICANT CAPES OF 3500-4000 J/KG. PW VALUES ARE FORECAST TO
INCREASE TO >=1.75"BY EVENING AND WILL AID IN PRODUCING
SIGNIFICANT DCAPE VALUES >1000 J/KG SUPPORTING A THREAT FOR
DAMAGING WIND GUSTS. THIS WIND GUST THREAT IS FURTHER REINFORCED
BY FORECAST SOUNDINGS WHICH INDICATE LARGE SURFACE TEMP/DEWPOINT
SPREADS AND AN INVERTED "V" SIGNATURE WITH FORECAST WINDEX VALES
OF 65 KT! LIMITING FACTOR WILL BE THE LACK OF ANY SIGNIFICANT
SHEAR WHICH WILL LIMIT STORM ORGANIZATION. THE LACK OF SHEAR MAY
BE ABLE TO BE OVERCOME BY THE LARGE CAPE AND BOUNDARY INTERACTIONS
THOUGH. SPC HAS A SLIGHT RISK OF SEVERE IN EASTERN NC TO VICINITY
OF THE PAMLICO RIVER WITH THE THREAT LIKELY EXTENDING EVEN A
LITTLE SOUTH OF THAT MAINLY TO AREAS NORTH OF HIGHWAY 70. EXPECT
ACTIVITY TO INCREASE IN COVERAGE AFTER 22Z WHEN A CONVECTIVELY
INDUCED VORTICITY MAXIMUM MOVE SOUTHEAST INTO THE AREA. IN
ADDITION TO THE SEVERE THREAT MBE FORECASTS OFF BUFKIT SUPPORT A
THREAT FOR LOCALLY VERY HEAVY RAINS WITH THE SLOW MOVING AND BACK-
BUILDING CELLS LIKELY.

THE BACKDOOR FRONT TO THE NORTH WILL CONTINUE TO SINK SOUTHWARD
TONIGHT STALLING ACROSS THE SOUTHERN PORTION OF THE AREA LATE.
THINK PRECIPITATION CHANCES WILL TAPER OFF RAPIDLY AFTER 06Z BUT
WITH THE FRONT IN VICINITY A SMALL RISK FOR ADDITIONAL SHOWERS OR
STORMS WILL CONTINUE THROUGH THE NIGHT. THINK OVERNIGHT LOWS WILL
BE 70-75 IN MOST LOCATIONS.

&&

.SHORT TERM /6 AM FRIDAY MORNING THROUGH 6 PM FRIDAY/...
AS OF 335 PM THU...MAIN QUESTION FOR FRIDAY IS HOW MUCH
PRECIPITATION WILL OCCUR. NOT LOOKING NEARLY AS UNSTABLE DESPITE
PRESENCE OF THE FRONT OVER THE SOUTHERN PORTION OF THE AREA WITH
WARMER TEMPS ALOFT AND SLIGHTLY COOLER SURFACE TEMPERATURES. THINK
BEST CHANCE FOR CONVECTION WILL BE LATE IN THE DAY AND ESPECIALLY
WEST OF HIGHWAY 17 SO WILL CAP POPS AT 30%. A BETTER THREAT WILL
EXIST FRIDAY NIGHT AS LOW PRESSURE FORMS ALONG THE BOUNDARY. WILL
FORECAST HIGHS AROUND 90 AND IT WILL BE CONTINUED HUMID WITH
DEWPOINTS IN THE UPPER 60S TO LOWER 70S.

&&

.LONG TERM /FRIDAY NIGHT THROUGH THURSDAY/...
AS OF 330 PM THU...A FRONTAL BOUNDARY WILL BE STALLED ACROSS THE
AREA FRI NIGHT AND SAT WITH A WEAK AREA OF LOW PRES MOVING ALONG IT.
THESE FEATURES WILL PROVIDE A FOCUSING MECHANISM FOR ADDITIONAL
SHOWER/TSTM DEVELOPMENT. PERIODS OF HEAVY RAIN WILL BE POSSIBLE WITH
PWATS PROGGED TO BE AROUND 2-2.25" SUGGESTING A THREAT FOR LOCALIZED
HEAVY RAIN/MINOR FLOODING. THE AIRMASS REMAIN MODERATELY UNSTABLE
BUT LIMITED SHEAR AND WEAK MID LEVEL LAPSE RATES WILL LIKELY LIMIT
THE SEVERITY OF STORMS.

PRECIP FORECAST CONTINUES TO BE TRICKY FOR SUN...AS A SLOWER EXITING
OF SFC LOW PRES WOULD KEEP SOME SHOWERS IN THE AREA SUN MORNING.
NCEP ENSEMBLE MEMBERS DIVERGE WITH PLACEMENT OF SFC LOW
POSITIONING...AND ECM ENSMOS ALSO INDICATING WIDE SPREAD IN POP
DISTRIBUTION SO HAVE LEFT A CHANCE POP IN FCST THROUGH THE
DAY...HIGHEST SOUTH AND EAST.

CONTINUE TO ADVERTISE LOWER POPS LATER SUN THROUGH EARLY NEXT WEEK
AS NE WINDS DEVELOP AND HIGH PRES RIDGES INTO THE AREA FROM THE NE
BRINGING A DRIER AIRMASS INTO THE REGION. THIS WILL ALSO BRING A
RELIEVE TO THE OPPRESSIVE HOT TEMPS. SUNDAY SHOULD SEE HIGHS IN THE
MID 80S AS PLENTIFUL LINGERING CLOUD COVER AND NE WINDS PREVAIL
DESPITE STILL-HIGH LOW LEVEL THICKNESS VALS. MON WILL BE DRY AS NE
FLOW CONTINUES TO BRING LOWER TD'S. HIGHS SHOULD BE NEAR CLIMO
GENERALLY IN THE MID/UPR 80S BUT MUCH DRIER. SUN NIGHT AND MON NIGHT
WILL SEE COOLER OVERNIGHT LOWS WITH READINGS IN THE 60S AWAY FROM
THE COAST...LOW 70S ON THE IMMEDIATE COAST. HIGH MOVES OFFSHORE BY
TUE WITH RETURN SW FLOW DEVELOPING AND BRINGING INC TEMPS AND RH
VALS. A RETURN TO SMALL CONVECTION CHANCES TUE THROUGH MID WEEK AS
WE RETURN TO TYPICAL SUMMERTIME REGIME.

&&

.AVIATION /23Z THURSDAY THROUGH TUESDAY/...
SHORT TERM /THROUGH FRIDAY/...
AS OF 700 PM THU...EXPECTING PRIMARILY VFR CONDITIONS OUTSIDE ANY
SCATTERED STRONG CONVECTION THROUGH THIS EVENING AHEAD OF
SOUTHWARD MOVING BACK DOOR COLD FRONT. COULD SEE SOME LIGHT FOG
EARLY FRIDAY MORNING ESPECIALLY IN AREAS THAT RECEIVE RAINFALL
THIS EVENING AS WINDS MAY BRIEFLY DECOUPLE BUT EXPECTING ANY FOG
TO BE PATCHY AND SHALLOW. THE MODELS ARE INDICATING MAINLY DRY
WEATHER FRIDAY MORNING THROUGH EARLY AFTERNOON BEFORE THE DIURNAL
CONVECTION CYCLE PICKS UP AGAIN LATER IN THE DAY.

LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/...
AS OF 345 PM THU...A MORE UNSETTLED PATTERN CONTINUES THROUGH THE
WEEKEND AS A LOW PRES AREA AND FRONTAL BOUNDARY WILL BE IN E NC.
OCNL MVFR OR LOWER CONDITIONS POSSIBLE THIS WEEKEND IN
THUNDERSHOWERS AND LOWERING VSBYS/CIGS. WINDS WILL BECOME NE ON
SUN AS LOW PRES EXITS THE COAST. DRIER FOR MON INTO EARLY NEXT
WEEK AS HIGH PRES WILL BE IN CONTROL.

&&

.MARINE...
SHORT TERM /THROUGH FRIDAY/...
AS OF 700 PM THU...NO CHANGES THIS UPDATE. WILL CONTINUE THE
MARGINAL ADVISORY FOR THE CENTRAL WATERS TONIGHT FOR WIND GUSTS TO
25 KT AND A BRIEF PERIOD OF 6 FT SEAS. UNFORTUNATELY DIAMOND BUOY
HAS NOT BEEN REPORTING THE LAST FEW HOURS TO GET A BETTER HANDLE
ON CURRENT CONDITIONS IN THE AREA. OTHERWISE MARINERS CAN EXPECT
MODERATE SW FLOW OF 15 TO 20 KT AND 3 TO 5 FT SEAS AHEAD OF A
SOUTHWARD MOVING (BACK DOOR) COLD FRONT. THIS FRONT WILL STALL
OVER THE SOUTHERN WATERS ON FRIDAY WITH THE FLOW DIMINISHING TO SW
10 TO 15 KT SOUTH OF FRONT AND WINDS BECOMING NORTHERLY 10 TO 15
KT OVER THE NORTHERN AND CENTRAL WATERS. SEAS WILL SUBSIDE TO 2 TO
3 FT BY LATE FRIDAY.

LONG TERM /FRIDAY THROUGH MONDAY/...
AS OF 345 PM THU...A FRONTAL BOUNDARY FRONT WILL REMAIN STALLED
ACROSS THE SOUTHERN WATERS FRIDAY NIGHT WITH A WEAK OF LOW PRES
TRACKING ALONG THE FRONT SAT...THEN MOVE OFF THE COAST EARLY SUN.
NORTH OF THE FRONT WINDS WILL BE NE TO E...WHILE TO THE SOUTH THE
WINDS WILL BE SW. WHERE EXACTLY THE FRONT SETS UP WILL DICTATE THE
WIND DIRECTION. SUB SCA WINDS SEAS EXPECTED THROUGH THE
PERIOD...THOUGH NE WINDS MAY GET CLOSE TO ADVISORY CRITERIA ON
SUNDAY ACROSS THE NORTHERN WATERS AS A LOW PRES EXITS THE COAST
AND WIND SPEEDS INCREASE. DEPENDING ON THE STRENGTH OF THE LOW
WILL DICTATE WIND SPEEDS. CONTINUE TO FCST NE WINDS 15 TO 20 KTS
WITH SEAS 3 TO 5 FEET NORTHERN/CENTRAL WATERS AND 10-15 KTS AND 2
TO 4 FEET SOUTH. HIGH PRES BEGINS TO BUILD ON MON WITH WINDS
DIMINISHING AND VEERING EASTERLY THROUGH SUN NIGHT...THEN TO
SOUTHEASTERLY TUESDAY AS THE HIGH SHIFTS OFFSHORE. SW FLOW WILL
DOMINATE WED AND THURS AS THE BERMUDA HIGH STRENGTHENS OFFSHORE.

&&

.CLIMATE...
RECORD OR NEAR RECORD HIGH TEMPS EXPECTED FOR JUNE 19. BELOW ARE
RECORD HIGHS FROM SELECTED ASOS...AWOS...AND COOP STATIONS AND
YEAR OF THE RECORD HIGH.

NEW BERN            99 (1970)
CAPE HATTERAS       92 (1984)
KINSTON 7SE        100 (1944)
GREENVILLE          98 (1975)
WILLIAMSTON 1E      99 (1970)
PLYMOUTH 5E         98 (1970)
MOREHEAD CITY 2 WNW 94 (1984)

&&

.MHX WATCHES/WARNINGS/ADVISORIES...
NC...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 3 AM EDT FRIDAY FOR AMZ152-154.

&&

SYNOPSIS...JME
NEAR TERM...RSB/JME
SHORT TERM...JME
LONG TERM...SK
AVIATION...RSB/JME/SK
MARINE...RSB/JME/SK
CLIMATE...BM
Hazardous weather outlook, Jun 19, 3:51 AM EDT, 16 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
351 AM EDT THU JUN 19 2014

NCZ029-044>047-079>081-090>094-098-200800-
MARTIN-PITT-WASHINGTON-TYRRELL-MAINLAND DARE-GREENE-BEAUFORT-
MAINLAND HYDE-DUPLIN-LENOIR-JONES-CRAVEN-PAMLICO-ONSLOW-
351 AM EDT THU JUN 19 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

HOT AND HUMID TODAY...WITH HEAT INDEX VALUES OF 100 TO 105 DEGREES
EXPECTED THIS AFTERNOON.

STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE LATE THIS
AFTERNOON AND THIS EVENING. THE MAIN THREATS WILL BE DAMAGING
WINDS...HAIL...FREQUENT LIGHTNING AND HEAVY RAIN.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ095-103-104-200800-
CARTERET-OUTER BANKS DARE-OUTER BANKS HYDE-
351 AM EDT THU JUN 19 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

HOT AND HUMID TODAY...WITH HEAT INDEX VALUES OF 95 TO 100 DEGREES
EXPECTED THIS AFTERNOON.

STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE LATE THIS
AFTERNOON AND THIS EVENING. THE MAIN THREATS WILL BE DAMAGING
WINDS...HAIL...FREQUENT LIGHTNING AND HEAVY RAIN.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Jun 19, 6:33 PM EDT, 2 hours before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
633 PM EDT THU JUN 19 2014

NCZ103-192300-
OUTER BANKS DARE-
633 PM EDT THU JUN 19 2014

...A STRONG THUNDERSTORM WILL MOVE ACROSS OUTER BANKS DARE COUNTY
THROUGH 700 PM EDT...

AT 633 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
SANDERLING...OR ABOUT OVER DUCK...MOVING EAST AT 5 MPH.

SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...SANDERLING...DUCK COE
PIER......DUCK.

HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS OF 30 TO 40 MPH.
HEAVY RAINFALL AND MINOR FLOODING.

SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.

&&

LAT...LON 3623 7576 3615 7573 3614 7573 3615 7576
      3621 7578 3620 7580 3621 7581 3623 7581
      3623 7580 3623 7577
TIME...MOT...LOC 2233Z 289DEG 6KT 3622 7578

2
Special weather statement, Jun 19, 7:24 PM EDT, 1 hour 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
724 PM EDT THU JUN 19 2014

NCZ103-200000-
OUTER BANKS DARE-
724 PM EDT THU JUN 19 2014

...A STRONG THUNDERSTORM WILL MOVE ACROSS OUTER BANKS DARE COUNTY
THROUGH 800 PM EDT...

AT 724 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
SANDERLING...OR NEAR DUCK...MOVING SOUTHEAST AT 15 MPH.

SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...SOUTHERN SHORES.

HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS OF 30 TO 40 MPH.
HEAVY RAINFALL AND MINOR FLOODING.

SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.

&&

LAT...LON 3623 7576 3615 7573 3614 7573 3613 7572
      3600 7564 3599 7564 3608 7575 3618 7576
      3621 7578 3620 7580 3621 7581 3623 7580
TIME...MOT...LOC 2324Z 299DEG 18KT 3620 7573

2
Local storm report, Jun 19, 8:04 PM EDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
804 PM EDT THU JUN 19 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0725 PM     MARINE TSTM WIND 1 E GEORGE TOWN SANDS   36.16N  75.73W
06/19/2014  M56 MPH          AMZ150             NC   OTHER FEDERAL

            NATIONAL OCEAN SERVICE TIDE GAUGE AT DUCK REPORTED
            SUSTAINED WINDS OF 45 KNOTS WITH A GUST TO 49 KNOTS.

&&

EVENT NUMBER MHX1400415

DAG
Special weather statement, Jun 19, 8:32 PM EDT, 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
832 PM EDT THU JUN 19 2014

NCZ029-200130-
MARTIN-
832 PM EDT THU JUN 19 2014

...A STRONG THUNDERSTORM WILL MOVE ACROSS MARTIN COUNTY THROUGH 930
PM EDT...

AT 832 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
GOLD POINT...OR ABOUT 13 MILES WEST OF WILLIAMSTON...MOVING SOUTHEAST
AT 20 MPH.

SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...ROBERSONVILLE...
EVERETTS...BEARGRASS...WILLIAMSTON...SMITHWICK.

HAZARDS INCLUDE...
PENNY SIZE HAIL.
GUSTY WINDS OF 40 TO 50 MPH.

HEAVY RAINFALL AND MINOR FLOODING.

SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.

&&

LAT...LON 3596 7719 3593 7719 3594 7713 3592 7703
      3586 7703 3590 7692 3586 7689 3581 7688
      3585 7684 3583 7682 3568 7690 3566 7699
      3576 7722 3576 7725 3579 7726 3582 7735
      3592 7736 3599 7732
TIME...MOT...LOC 0032Z 293DEG 18KT 3586 7727

8

The office that day

Everything else NWS Newport/Morehead City, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 19, 8:00 PM EDTSpecial Marine WarningMHX60 min
Jun 19, 8:13 PM EDTSpecial Marine WarningMHX47 min
Jun 19, 8:32 PM EDTSpecial Weather StatementMHXMartin58 min
Jun 19, 8:34 PM EDTSpecial Weather StatementMHXTyrrell56 min
Jun 19, 8:41 PM EDTSevere Thunderstorm WarningMHXDare, Tyrrell34 min
Jun 19, 8:54 PM EDTSpecial Marine WarningMHX36 min
Jun 19, 8:55 PM EDTSpecial Weather StatementMHXGreene, Lenoir65 min
Jun 19, 8:56 PM EDTSpecial Marine WarningMHX34 min
Jun 19, 9:09 PM EDTSpecial Weather StatementMHXTyrrell66 min
Jun 19, 9:10 PM EDTSpecial Weather StatementMHXDare65 min
Jun 19, 9:17 PM EDTSpecial Weather StatementMHXBeaufort, Martin, Washington58 min
Jun 19, 9:18 PM EDTSevere Thunderstorm WarningMHXDuplin, Greene, Lenoir42 min
Jun 19, 9:26 PM EDTSpecial Marine WarningMHX49 min
Jun 19, 9:29 PM EDTSpecial Marine WarningMHX31 min
Jun 19, 9:34 PM EDTSpecial Weather StatementMHXPitt56 min
Jun 19, 10:06 PM EDTSpecial Weather StatementMHXCraven, Jones, Pamlico54 min
Jun 19, 10:07 PM EDTSpecial Marine WarningMHX53 min
Jun 19, 10:11 PM EDTSevere Thunderstorm WarningMHXBeaufort, Hyde34 min
Jun 19, 10:15 PM EDTSpecial Weather StatementMHXBeaufort, Hyde45 min
Jun 19, 10:24 PM EDTSpecial Marine WarningMHX36 min
Jun 19, 10:33 PM EDTSevere Thunderstorm WarningMHXBeaufort, Craven, Jones, Pamlico42 min
Jun 19, 10:58 PM EDTSpecial Marine WarningMHX32 min
Jun 20, 12:14 AM EDTSpecial Weather StatementMHXDare31 min
Jun 20, 12:16 AM EDTSpecial Weather StatementMHXGreene, Lenoir59 min
Jun 20, 1:09 AM EDTSpecial Weather StatementMHXDuplin, Lenoir51 min
Jun 20, 1:59 AM EDTSpecial Weather StatementMHXDuplin46 min
Jun 20, 2:10 AM EDTSpecial Weather StatementMHXCraven, Jones50 min
Jun 20, 3:03 AM EDTSpecial Weather StatementMHXCarteret42 min
Jun 20, 12:44 PM EDTSpecial Marine WarningMHX31 min
Jun 20, 12:45 PM EDTSpecial Weather StatementMHXDare30 min
Jun 20, 3:31 PM EDTSpecial Weather StatementMHXCarteret29 min
Jun 20, 3:52 PM EDTSpecial Weather StatementMHXOnslow23 min
Jun 20, 4:14 PM EDTSpecial Weather StatementMHXOnslow31 min
Jun 20, 4:41 PM EDTSpecial Weather StatementMHXOnslow64 min
Jun 20, 4:57 PM EDTSpecial Weather StatementMHXCarteret33 min
Jun 20, 6:43 PM EDTSpecial Weather StatementMHXDuplin62 min
Jun 20, 7:44 PM EDTSpecial Weather StatementMHXJones, Lenoir, Onslow46 min
Jun 20, 7:58 PM EDTSevere Thunderstorm WarningMHXDuplin, Jones, Lenoir, Onslow47 min

Nearby

Severe Thunderstorm Warnings in North Carolina, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.